I have a back injury that will not get better, it has now caused depression and anxiety, I'm taking wellbutrin xl 150mg in the a.m. On my 3rd day. I also take between 50-100 mg trazodone at night along with 15-20mg ambien. What should I look forward to on this wellbutrin, how long until my depression will get better, I know I have to be patient but what are your stories on wellbutrin? I look forward to hearing from all you great people
Agree with posters as well.. when I took it, it kicked in @ 4th week, put me in the hospital with seizures. They gave me IV medication to get it out of my system. It also carries a high risk of suicidal thoughts.. a lot of them do. Just be careful and know yourself right now, journal if you can. I would recommend some counseling, pool therapy to relax those areas in your back and possibly a pain specialist. Even minor pain.. to severe needs to be treated by a professional. Hope you get to feeling better soon, some people respond well to Welbutrin XL maybe you will. It's all worth trying.. but be proactive. The doctor doesn't know how much help you need til you tell them.
After suffering with varying degrees of depression for many years and being dismissed by a number of GPs as it being "all in my head" I finally found a doc who took me seriously and listened to my concerns.
She put me on an almost identical prescription combo to what you describe (50-100 mg of Trazodone at night, and 300 mg of Wellbutrin during the day). It's only been about a week for me. I do feel a little better and am definitely sleeping better, but as others have said, it can take as many as 5 weeks before you really start feeling the effects.
As for being "all in my head" well, that's only partially true. I know full well that this is due to a chemical imbalance. Medications can treat it, but there is no cure. That said, I am also a believer in the power of positive thinking. It's nearly impossible to do so when your depression is at its most severe, but it does help. Having a spiritual connection of some sort and spending time in meditation can also help. Most importantly, having a support system that you can reach out to. People who truly understand and won't just offer glib answers.
It sounds like you're on the right track. Give it time, and continue communicating with your doctor!
It can take upwards of a month to feel the full effectiveness of the Wellbutrin. You may have to increase to the theraputic level of 300mgs a day, so be prepared if the doctor has to increase. The trazadone will help with the depression as well. Hang in there!!
I had been on Wellbutrin for 10 years until 2011 or so. No matter what med you may take, some sort of exercise or body movement on a daily basis is very important. It may not be possible for you because of the pain, but an strengthening helped me when I had L5 problems with pain running down my legs; along with 4 Advil 2-3 times daily until it finally stopped swelling. Wellbutrin seemed to stop working so I switched to Prozac, then cymbalta (which was good but a total nightmare to come off of), then Zoloft. I hate the drowsiness and lethargy of Zoloft and Prozac. It was stereotypical antidepressant for me in that I was like a zombie. I just read that around the time Wellbutrin stopped working for me that the FDA found that generic forms were not working. So I switched back to Wellbutrin in hopes that my issue was a bad batch of generic. So far so good and I'm looking forward to feeling less tired and having at least enough energy and drive to get working out again; that is the true antidepressant.
Sad to say I have struggled to adjust to Wellbutrin for a full year. Incredibly I couldn't tolerate the fatigue it gave me, plus increased anxiety. Why do I keep trying? Because every other medication has been even worse and life without W is really bad too. So for most the W. seems to do pretty well... for some not. My only point is to try it gradually if your doctor agrees. My adjustment has not been fun and the effects are limited likely due to my low dise but W. is way better than nothing.
This variety of medication needs a good 3-5 weeks to really take hold. It is best to keep your Dr up to speed on your progress every week. Part of your "depression getting better" is up to you too. Meds can help, but a good positive attitude and "belief" in feeling better is stronger and more effective than ANY medication. Hope this helps.
I started Wellbutrin XL 150mg once a day on Saturday. Trying to be hopeful but have tried pretty much everything for anxiety disorder/depression with not much help. Yes I do what I have to do go to work etc but that's it have to force myself to go to store, wash dishes/clothes etc if it wasn't for my husband there would be no food in the house and no clean clothes. Something's gotta to get better than this. Frustrated from Georgia!
I have been on Wellbutrin Xl 150 mg for 7 months now. Honestly I have noticed no changes being on this med. I went to the Psych. for Panic attacks and he wouldn't put me on an anti-anxiety med without first trying antidepressants... I have tried at least 10 antidepressants in my life, and just to tell you, everyone is different, you have to find the ONE that works for your body, you cant compare yourself to others... I have gotten suicidal thoughts on two of them and have decided just to stay on the Wellbutrin b/c it doesn't have any negative side affects. When the Dr. increased my dose to 300mg a day, I did experience more anxiety so I lowered back down to 150
I'm on my 5th week of Wellbutrin 150xl and can feel the anxiety ramp up. I think I'm more anxiety but my doc says it goes with depression. I was on celexa 10 mg for several years but my doc wanted me to move over to this. I complained about the weight gain and lack of motivation. I did a week at 300 but backed it down because of the awful SE: lightheadedness, blurry vision. I still have insomnia but it helps to take 6mg of melatonin and 500-1000mg of tryptophan. I'll stick with it but I've missed a lot of work and don't feel comfortable staying alone so I'm with family.
First time posting on a site like this so sorry if doing it wrong - really want to ask a question. I am in the UK and been put on bupropion 150mg prolonged release tablets for bad clinical depression. Have tried so many SSRIs in past but side effects have stopped me going on these again esp weight gain. Totally gutted as feel like bupropion is my last chance and 5 weeks in it is not working at all. In fact everything is even worse - so tired and desperate, anxiety is through the roof (wasn’t a major problem before), now have insomnia which is crushing me, and think about dying every day but have two little girls which is only thing stopping me. Someone please please tell me they had bad start but it got better. Is there any chance things will turn around and it will start working and insomnia/anxiety go. Now 2am in morning, can’t sleep, have horrid pelvic pain (incurable too apparently) and don’t know where to put myself??? PS sorry, I know I sound so pathetic and whining...
First, thank you to the OP and all the responders. It's comforting to me to read about your experiences.
After taking Prozac for more than 20 years, my doctor added Wellbutrin two years ago with the intention to wean me off Prozac (I've long hated the side effects of Prozac but it was effective on my depression symptoms). I didn't stop the Prozac until this past March when, out of frustration, I stopped both cold turkey. It took almost 4 months before the Prozac wore off and then depression returned.
Now, to the answer to the question, for the first time I'm on Wellbutrin only, for just about 2 weeks. I'm on 300 mg extended release. I guess it's helping but not enough yet. It's difficult to say with certainty because anxiety is a regular symptom of depression for me, but I would say my anxiety has increased since starting on Wellbutrin this time. I'm hoping that fades as I've read this can happen early on. It's definitely a "speedy" feeling compared to Prozac and I don't care for that. I feel jittery with difficulty relaxing. I hope this changes over time, too. Some nights I use melatonin to help me sleep.
Another note, I've been a big coffee drinker all my adult life. It seemed to combat the sluggishness brought on by Prozac. Now, only on Wellbutrin, I can't drink coffee without massively increasing the jittery, restless feelings. Probably not a bad thing for me to stop drinking coffee but so strange to me.
Laurie is exactly right about the time it takes for antidepressants to take effect. trazodone is another that should help you feel better, in my experience, it is usually taken at bedtime. I just want to add, since you asked, Wellbutrin didn't help me at all. I suffer from major depressive episodes, have all my life, but there are a lot of anti-depressant meds out there to choose from and try, if the Wellbutrin doesn't work for you. Back injuries and the associated pain is a very life changing event. Are you in chronic pain along with depression? You wouldn't believe the number of people on here that are in your situation. You didn't mention any pain meds. There are a lot of people on here that have chronic pain, including me. I didn't ask for mental illness or chronic pain, none of us did, just happened.
If we can be of any help to you, just send up a flag, we'll be here.
- Ambien uses and warnings
- Wellbutrin uses and warnings
- Wellbutrin XL uses and warnings
- Trazodone uses and warnings
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.